Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Apr 5, 2012, 4:29 PM CDT for Cumberland County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2012, 4:29 PM CDT (21:29 UTC)
- Expired
- Apr 5, 2012, 5:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
County Cumberland County, TN
The radar
The Knoxville radar (KMRX), 140 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
007
WWUS84 KOHX 052129
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT THU APR 5 2012
TNZ034-066-052200-
CUMBERLAND-FENTRESS-
429 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND AND FENTRESS
COUNTIES...
AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 6 MILES NORTHWEST OF CROSSVILLE...MOVING
NORTHEAST AT 5 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM
WITH POSSIBLE FUNNEL CLOUDS AS WELL.
LAT...LON 3577 8492 3598 8526 3610 8519 3610 8515
3614 8510 3615 8512 3620 8508 3621 8500
3619 8490 3616 8490 3610 8483 3609 8480
3606 8478 3599 8471 3592 8468
$$
TB12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 5, 2:51 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 5, 2:51 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 251 PM CDT THU APR 5 2012 .DISCUSSION... SEVERE THUNDERSTORM WATCH FOR ALL OF MIDDLE TENNESSEE UNTIL 9 PM CDT. COLD CORE UPPER LOW WILL WORK SLOWLY EASTWARD THIS AFTERNOON AND EVENING INCREASING THE HAIL THREAT ACROSS MY CWA. ALSO...A BOUNDARY EXTENDS WEST TO EAST ACROSS NORTHERN MIDDLE TENNESSSE. THIS BOUNDARY WILL ACT TO FOCUS THE STRONGER STORMS AND PRODUCE HEAVIER RAINFALL ALONG ITS CORRIDOR. COLD CORE SHIFTS EAST OF MID STATE AFTER MIDNIGHT TONIGHT TAKING SHOWERS AND STORMS WITH IT. A CANADIAN HIGH WILL BUILD INTO THE TENNESSEE VALLEY ON FRIDAY BRINGING TEMPERATURES MORE IN LINE WITH SEASONAL NORMALS FOR THIS TIME OF THE YEAR. TEMPS FRIDAY NIGHT WILL DIP INTO THE LOWER 40S MANY AREAS WITH UPPER 30S ALONG THE PLATEAU. MAV FORECAST DEWPOINT TEMPS IN THE MIDDLE 30S FRIDAY NIGHT ALONG THE PLATEAU. WITH DEWPOINTS ABOVE FREEZING THIS WOULD PRECLUDE FROST DEVELOPMENT BUT WILL TAKE A CLOSER LOOK AT IT TOMORROW...WINDS WILL BE CALM FRIDAY NIGHT AND SKIES CLEAR. THIS WEEKEND LOOKS REALLY NICE WITH HIGHS IN THE LOWER 70S ON SATURDAY AND EASTER SUNDAY. NEXT WEEK WE WILL SE A PATTERN CHANGE TO A TROUGH IN THE EAST AND RIDGE IN THE WEST. THIS WILL MEAN BELOW NORMAL TEMPS MIDDLE OF NEXT WEEK. BOYD && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 46 66 42 72 / 70 0 0 0 CLARKSVILLE 42 65 40 71 / 70 0 0 0 CROSSVILLE 42 64 38 69 / 70 05 0 0 COLUMBIA 46 67 43 73 / 70 0 0 0 LAWRENCEBURG 46 68 41 73 / 70 05 0 0 WAVERLY 44 65 41 73 / 70 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Apr 5, 4:08 AM CDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 408 AM CDT THU APR 5 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 408 AM CDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE TODAY AND EARLY TONIGHT. A COLD FRONT AND AN UPPER LOW CROSSING THE REGION WILL SET OFF NUMEROUS THUNDERSTORMS. ISOLATED STORMS MAY PRODUCE LARGE HAIL...AND POSSIBLY DAMAGING WIND... ESPECIALLY IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Local storm report, Apr 5, 3:50 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL MURFREESBORO 35.85N 86.39W
04/05/2012 M0.88 INCH RUTHERFORD TN EMERGENCY MNGR
&&
BBOYDSpecial weather statement, Apr 5, 3:53 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
353 PM CDT THU APR 5 2012
TNZ027-028-059-062-063-052145-
CANNON-DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON-
353 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DAVIDSON...RUTHERFORD...
WILLIAMSON AND WILSON COUNTIES...
AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR NOLENSVILLE...OR 11 MILES EAST
OF FRANKLIN...MOVING NORTH AT 5 MPH.
NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3618 8611 3597 8603 3567 8600 3582 8714
3583 8715 3604 8706 3605 8704 3610 8703
3613 8700 3622 8698
TB12Special weather statement, Apr 5, 3:59 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
359 PM CDT THU APR 5 2012
TNZ032>034-066-052130-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-
359 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...OVERTON
AND PUTNAM COUNTIES...
AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CROSSVILLE...MOVING NORTH AT
5 MPH.
SMALL HAIL IS EXPECTED WITH THIS STORM. PLEASE REPORT HAIL SIZES TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3623 8489 3621 8491 3618 8490 3614 8489
3591 8499 3598 8529 3599 8529 3630 8517
TB12Local storm report, Apr 5, 4:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 5 N MURFREESBORO 35.93N 86.39W
04/05/2012 E0.50 INCH RUTHERFORD TN EMERGENCY MNGR
EM REPORTED HALF INCH HAIL AND VERY HEAVY RAINFALL AT THE
CORNER OF BRIARWOOD DRIVE AND EAST COMPTON ROAD IN
LASCASSAS.
&&
JLMLocal storm report, Apr 5, 4:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
410 PM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL PULASKI 35.20N 87.03W
04/05/2012 E0.88 INCH GILES TN PUBLIC
REPORTED VIA FACEBOOK
&&
SHAMBURGERSpecial weather statement, Apr 5, 4:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT THU APR 5 2012
TNZ034-066-052200-
CUMBERLAND-FENTRESS-
429 PM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND AND FENTRESS
COUNTIES...
AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 6 MILES NORTHWEST OF CROSSVILLE...MOVING
NORTHEAST AT 5 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM
WITH POSSIBLE FUNNEL CLOUDS AS WELL.
LAT...LON 3577 8492 3598 8526 3610 8519 3610 8515
3614 8510 3615 8512 3620 8508 3621 8500
3619 8490 3616 8490 3610 8483 3609 8480
3606 8478 3599 8471 3592 8468
TB12The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 12:48 PM CDT | Special Weather Statement | OHX | Stewart | 42 min |
| Apr 5, 1:05 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 40 min |
| Apr 5, 1:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 29 min |
| Apr 5, 1:24 PM CDT | Special Weather Statement | OHX | Giles, Marshall, Maury | 66 min |
| Apr 5, 1:37 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 18 min |
| Apr 5, 1:53 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Stewart | 67 min |
| Apr 5, 2:02 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 28 min |
| Apr 5, 2:14 PM CDT | Special Weather Statement | OHX | Rutherford | 61 min |
| Apr 5, 2:23 PM CDT | Special Weather Statement | OHX | Houston | 37 min |
| Apr 5, 2:28 PM CDT | Special Weather Statement | OHX | Williamson | 47 min |
| Apr 5, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Davidson, Marshall, Rutherford, Williamson | 28 min |
| Apr 5, 2:36 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 39 min |
| Apr 5, 2:48 PM CDT | Special Weather Statement | OHX | Hickman | 42 min |
| Apr 5, 3:07 PM CDT | Special Weather Statement | OHX | Montgomery | 23 min |
| Apr 5, 3:15 PM CDT | Special Weather Statement | OHX | Houston | 45 min |
| Apr 5, 3:17 PM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 43 min |
| Apr 5, 3:24 PM CDT | Areal Flood Advisory | OHX | Williamson | 3 hr |
| Apr 5, 3:53 PM CDT | Special Weather Statement | OHX | Cannon, Davidson, Rutherford, Williamson, Wilson | 52 min |
| Apr 5, 3:59 PM CDT | Special Weather Statement | OHX | Cumberland | 31 min |
| Apr 5, 5:00 PM CDT | Special Weather Statement | OHX | Cumberland | |
| Apr 5, 5:02 PM CDT | Areal Flood Advisory | OHX | Cumberland | 3 hr |
| Apr 5, 5:05 PM CDT | Special Weather Statement | OHX | Cumberland | 25 min |
| Apr 5, 5:18 PM CDT | Areal Flood Advisory | OHX | Davidson | 3 hr |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.